... doctor refused to take him off, even though his cholesterol levels were not that high. He has been off Lipitor for 12 years and his muscle have continued to deteriorate to the point of needing a some type of support. Anyone else experience this problem? Any help? He has been to Mayo 11X, U of M, primary MD's, neurologists, internal medicine doctors, Chinese medicine, chiropractic (1X wk), massage (3X wk), tried numerous drugs, does his stretches and strengthening exercises, and nothing works. He deteriorates a little more each week. Any suggestions would be greatly appreciated.
I'm very sorry you are going through this awful time.
I've been to Mayo and fully trust them.
Rhabdomyolysis (sp?) is a severe reaction to the statins.
Did he have kidney involvement?
It's usually the muscle pain, fatigue and dark urine. They do not necessarily include all three.
From what I've read, he should have had a severe reaction requiring hospitalization initially. It usually starts the first month but can go up to two years.
The symptoms generally subside after being off the statins.
CoQ10 is recommended for anyone on statins.
What have the doctors told him?
I'm sure he has had the kidney and liver enzymes checked. Right?
The side effects are more extensive than I realized including headaches, forgetfulness, nausea,vomiting, etc.
I'd recommend anyone on statins go online and read about them.
What do the doctors want you to do next?
What diagnoses have been mentioned?
Windchime has given you much good advice, all I can add is I'm glad he's off the Lipitor. But this has been going on for a long time. How long has it been since he has had a complete blood test, Many times when the do a blood test they are only looking for the basic things you need to tell the doctor that your husband and the muscles keep detouring and you guys need an answer. What is going on? Starting with the blood test and a complete physical and again express your concern that his muscles and such are still going down even with all the stuff you have been doing and make sure the doctor know what you have been doing. Sometimes you have to get a bit hard nose to get things done. It has been way too long. Best of luck to you and your husband. keep at it until you get an answer. chuck1957
- Lipitor Information for Consumers
- Lipitor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lipitor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Nov 2018 • 5 answers
Updated 26 Jul 2014 • 1 answer
Updated 24 Sep 2013 • 2 answers
Updated 15 Feb 2015 • 2 answers
Updated 4 Aug 2018 • 3 answers